MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE 27 G X 3/8 IN., 0.5 ML; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD¿ ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE 27 G X 3/8 IN., 0.5 ML; PISTON SYRINGE
Catalog Number 305536
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ allergy syringe with permanently attached needle 27 g x 3/8 in., 0.5 ml came unlabeled.No patient impact reported.The following information was provided by the initial reporter: we have been having problems with syringes.These came unlabeled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary.Customer returned photos of a tray of syringes from lot # 1026233.Customer states that they came unlabeled.The photo was examined and exhibited a tray with a partially printed tray cover.The labeling issue will be confirmed.A review of the device history record was completed for batch #1026233.All inspections were performed per the applicable operations qc specifications.Embecta was able to duplicate or confirm the customer¿s indicated failure (labeling).A definite root-cause could not be determined.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as dir 10000690801.This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: allergy syringe.Device failure: labeling concerns.
 
Event or Problem Description
No additional information.

Brand Name
BD¿ ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE 27 G X 3/8 IN., 0.5 ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15554029
Report Number1920898-2022-00690
Device Sequence Number2984409
Product Code FMF
UDI-Device Identifier00382903055364
UDI-Public00382903055364
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number305536
Device Lot Number1026233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/20/2022
Not provided
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/08/2022
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown